Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 12, 2021, 6:04 AM CDT for Montgomery County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:04 AM CDT (11:04 UTC)
- Expired
- Jul 12, 2021, 6:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
County Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WWUS84 KJAN 121104
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
604 AM CDT Mon Jul 12 2021
MSZ027>029-032-036-037-121145-
Carroll MS-Attala MS-Montgomery MS-Choctaw MS-Webster MS-Holmes MS-
604 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW...EAST
CENTRAL HOLMES...SOUTHEASTERN CARROLL...NORTHWESTERN ATTALA...
SOUTHWESTERN WEBSTER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 645 AM
CDT...
At 603 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Eupora to near Poplar Creek to near
Hesterville. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Eupora around 610 AM CDT.
Other locations impacted by these storms include West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3360 8932 3335 8984 3306 8988 3330 8943
3340 8924 3356 8917
TIME...MOT...LOC 1103Z 226DEG 17KT 3353 8926 3340 8953 3319 8962
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:39 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 12, 4:39 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Jackson MS 439 AM CDT Mon Jul 12 2021 .DISCUSSION... Today & tonight... Today: Early this morning, GOES East water vapor & 00z upper air analysis indicates closed low is situated over NE MO & Ozarks. This pattern will be slow to lift NE due to being locked in between ridge over the Desert SW & subtropical Atlantic. In addition, water vapor imagery shows a strong shortwave PV spoke diving down at the base of the trough axis to the W over the ArkLaTex. This is helping strong isentropic ascent over the frontal zone stalled to the W & ongoing storms/heavy rain this morning. With strong 25-30kt W-SW bulk shear, continued potential for ongoing early convection with some strong-isolated severe storms are possible. However, most CAM guidance & HREF suite indicate this early morning convection will somewhat wane over the next several hours & some drying will occur just in the wake. However, with high PWs near 2 inches & low-level Theta E approaching 335K at 850mb, some heavy rainfall with quick localized flooding can't be fully ruled out. Both gusty wind potential & localized flooding could be possible with the ongoing E moving MCS or any storms that redevelop in the mid-late afternoon. However, with this highly mesoscale dependent & ongoing morning convection could overturn the low-level environment, will not mention in the graphics for now as it will be very localized. Highs will be below normals in the upper 80s with heat indices in the low-mid 90s. Tonight: Synoptic cold core low will become open wave overnight as it pivots NE into the Great Lakes, while the surface frontal zone to W will wash out & lift NE. Some better PVA/forcing will only slowly push the base of the trough into the Mid-South by daybreak Tues. Lingering shortwave ascent will continue into the overnight hours, keeping scattered rain & storm potential overnight. There may be some slight waning of convection & coverage contracting more towards the Natchez Trace corridor but more redevelopment closer to daybreak. Some quick localized heavy downpours & a few strong storms again are again possible overnight. Near normal lows are expect in the upper 60s to low 70s. /DC/ Tuesday through Sunday: Come Tuesday morning the old stalled frontal boundary will be across our delta region with a drier airmass of a PWAT less than an inch and a half over our northwest zones while a moist airmass with a PWAT greater than two inches resides southeast of the Natchez Trace. An upper level trough axis will initially be to our west but shift east and weaken through the day. These features combined with daytime heating will lead to numerous coverage of convection across the southeast half of our CWA. Come Wednesday wl start to come more under the influence of a mid level high from the east along with a >1020mb surface ridge from the east. This will result in less coverage of convection but despite ridging surface and aloft, greatest coverage of storms is expected over the southeast half of the CWA where the deeper moister will still reside. There will be little change in the sensible weather Thursday but shortwave troughing aloft will approach our northwest Friday afternoon. By Friday, PWATs will be back above an inch and three quarters areawide. The presence of the shortwave trough will lead to at least scattered coverage of storms across our northwest with scattered to numerous coverage elsewhere. Models differ on the amount of convection and temperatures for the weekend. The CMC deepens upper level troughing over the weekend with a cooler and wetter forecast. The consensus has a flat ridge aloft across our region with temperatures topping out in the mid 90s in the west. Considering the anticipated humidity, peak heat index values may become a concern in the west Saturday and Sunday. /22/ && .AVIATION... 06Z TAF discussion: Some ongoing convection is moving into areas along & W of MS River & will continue to move E. This could bring brief gusty winds & drops to IFR vis &/or cigs through around 12/15-16Z. MVFR stratus will continue through daybreak & some brief drops to IFR cigs are psbl, especially at JAN/HKS, MEI & HBG/PIB. Some LIFR cigs/MVFR vis can't be ruled out at PIB & possibly HBG through daybreak. Expect return to VFR cigs by late morning with additional afternoon SHRA & TSRA redevelopment after 12/20-22Z across portions of the region. Expect these to somewhat wind down after 13/01-03Z but more redevelopment may reoccur overnight. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 86 72 90 71 / 80 59 68 14 Meridian 86 71 89 69 / 84 52 74 27 Vicksburg 86 72 90 72 / 75 56 53 11 Hattiesburg 88 73 89 72 / 74 31 74 19 Natchez 85 71 89 71 / 85 45 54 13 Greenville 86 70 89 70 / 44 39 45 10 Greenwood 86 70 90 70 / 60 52 57 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/22
Hazardous weather outlook, Jul 12, 3:50 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 350 AM CDT Mon Jul 12 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 350 AM CDT Mon Jul 12 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 12, 2:15 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
215 AM CDT Mon Jul 12 2021
LAZ007-008-015-023-120800-
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
215 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE...
RICHLAND...SOUTHWESTERN WEST CARROLL AND NORTHERN FRANKLIN PARISHES
UNTIL 300 AM CDT...
At 215 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Start to near Buckner to near
Columbia. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Start and Alto around 225 AM CDT.
Rayville, Mangham and Archibald around 235 AM CDT.
Liddieville around 240 AM CDT.
Crowville and Holly Ridge around 250 AM CDT.
Winnsboro around 255 AM CDT.
Delhi, Bakers and Warden around 300 AM CDT.
Other locations impacted by these storms include Baskin, Collinston,
Oak Ridge and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3252 9190 3266 9191 3271 9197 3275 9149
3254 9144 3253 9147 3249 9149 3240 9149
3236 9145 3235 9150 3225 9156 3223 9154
3224 9151 3221 9155 3220 9149 3215 9150
3212 9187 3217 9190 3219 9198 3239 9200
TIME...MOT...LOC 0715Z 249DEG 25KT 3247 9196 3224 9190 3206 9203
DCSpecial weather statement, Jul 12, 3:26 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 AM CDT Mon Jul 12 2021
LAZ025-MSZ047-053-059-120915-
Tensas LA-Jefferson MS-Warren MS-Claiborne MS-
326 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT TENSAS PARISH...SOUTHWESTERN
WARREN...WESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL
415 AM CDT...
At 326 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Somerset to near Helena. Movement
was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Somerset around 330 AM CDT.
St. Joseph and Lake Bruin around 340 AM CDT.
Alcorn around 350 AM CDT.
Vicksburg, Le Tourneau and Yokena around 400 AM CDT.
Port Gibson around 405 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 9139 3220 9132 3223 9128 3221 9124
3224 9120 3225 9115 3224 9112 3221 9112
3223 9109 3222 9106 3224 9105 3224 9103
3222 9100 3219 9100 3223 9098 3223 9086
3177 9102 3175 9148
TIME...MOT...LOC 0826Z 263DEG 30KT 3222 9128 3192 9138
DCSpecial weather statement, Jul 12, 3:45 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT Mon Jul 12 2021
LAZ016-MSZ040-047-120930-
Madison LA-Warren MS-Issaquena MS-
345 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON PARISH...WARREN
AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 430 AM CDT...
At 344 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Eagle Bend to near Somerset.
Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Eagle Bend around 350 AM CDT.
Redwood around 420 AM CDT.
Vicksburg and Le Tourneau around 425 AM CDT.
Oak Ridge around 430 AM CDT.
Other locations impacted by these storms include Mound and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3256 9110 3256 9107 3258 9104 3258 9065
3219 9081 3220 9116 3221 9113 3221 9112
3224 9112 3225 9113 3224 9121
TIME...MOT...LOC 0844Z 261DEG 20KT 3253 9105 3217 9118
DCSpecial weather statement, Jul 12, 4:13 AM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Jackson MS 413 AM CDT Mon Jul 12 2021 MSZ047-048-053-054-121000- Copiah MS-Warren MS-Hinds MS-Claiborne MS- 413 AM CDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...NORTHEASTERN CLAIBORNE...HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 500 AM CDT... At 413 AM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Vicksburg to near Hermanville. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Newman and Bovina around 420 AM CDT. Flowers and Reganton around 425 AM CDT. Edwards and Carpenter around 430 AM CDT. Utica around 435 AM CDT. Raymond and Bolton around 445 AM CDT. Dry Grove around 450 AM CDT. Jackson and Clinton around 455 AM CDT. Other locations impacted by these storms include Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3244 9086 3246 9025 3198 9038 3192 9102 TIME...MOT...LOC 0913Z 261DEG 36KT 3227 9080 3202 9087 DC
Special weather statement, Jul 12, 6:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
604 AM CDT Mon Jul 12 2021
MSZ027>029-032-036-037-121145-
Carroll MS-Attala MS-Montgomery MS-Choctaw MS-Webster MS-Holmes MS-
604 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW...EAST
CENTRAL HOLMES...SOUTHEASTERN CARROLL...NORTHWESTERN ATTALA...
SOUTHWESTERN WEBSTER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 645 AM
CDT...
At 603 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Eupora to near Poplar Creek to near
Hesterville. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Eupora around 610 AM CDT.
Other locations impacted by these storms include West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3360 8932 3335 8984 3306 8988 3330 8943
3340 8924 3356 8917
TIME...MOT...LOC 1103Z 226DEG 17KT 3353 8926 3340 8953 3319 8962
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:00 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Jul 12, 3:45 AM CDT | Special Weather Statement | JAN | Warren | 45 min |
| Jul 12, 4:13 AM CDT | Special Weather Statement | JAN | Claiborne, Hinds, Warren | 47 min |
| Jul 12, 7:44 AM CDT | Special Weather Statement | JAN | Jefferson | 61 min |
| Jul 12, 9:37 AM CDT | Special Weather Statement | JAN | Simpson | 53 min |
| Jul 12, 10:26 AM CDT | Special Weather Statement | JAN | Covington | 64 min |
| Jul 12, 11:10 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 65 min |
| Jul 12, 11:51 AM CDT | Special Weather Statement | JAN | Jones | 39 min |
| Jul 12, 2:15 AM CDT | Special Weather Statement | JAN | Franklin, Richland | 45 min |
| Jul 12, 2:33 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 42 min |
| Jul 12, 3:26 AM CDT | Special Weather Statement | JAN | Tensas | 49 min |
| Jul 12, 6:45 AM CDT | Special Weather Statement | JAN | Catahoula, Concordia, Tensas | 45 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.